Alert archive / Indiana / Flash Flood Warnings in 2011
Flash Flood Warning 20, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 24, 2011, 2:46 AM CDT for 6 counties in Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2011, 2:46 AM CDT (07:46 UTC)
- Expired
- Apr 24, 2011, 8:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 31 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1905 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
475
WGUS53 KPAH 240746
FFWPAH
INC051-125-129-147-163-173-241330-
/O.NEW.KPAH.FF.W.0020.110424T0746Z-110424T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
246 AM CDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GIBSON COUNTY IN SOUTHWEST INDIANA...
PIKE COUNTY IN SOUTHWEST INDIANA...
POSEY COUNTY IN SOUTHWEST INDIANA...
SPENCER COUNTY IN SOUTHWEST INDIANA...
VANDERBURGH COUNTY IN SOUTHWEST INDIANA...
WARRICK COUNTY IN SOUTHWEST INDIANA...
* UNTIL 830 AM CDT.
* AT 234 AM CDT...LIGHT RAIN WAS INDICATED BY RADAR OVER THE WARNED
AREA. HOWEVER...THUNDERSTORMS WITH MODERATE TO HEAVY RAIN ARE
EXPECTED TO MOVE NORTHEAST AND INTO THE WARNED AREA OVERNIGHT.
RAINFALL RATES OF MORE THAN AN INCH AN HOUR ARE LIKELY. THIS
COMBINED WITH SATURATED GROUND CONDITIONS WILL CAUSE FLASH FLOODING
IN THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE...
HAUBSTADT...
CYNTHIANA...
DARMSTADT...
POSEYVILLE...
FORT BRANCH...
OWENSVILLE...
PRINCETON...
EVANSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3793 8700 3778 8710 3794 8740 3797 8759
3783 8763 3790 8769 3792 8792 3778 8796
3782 8809 3783 8809 3784 8803 3790 8810
3790 8803 3830 8794 3829 8786 3854 8747
3853 8708 3821 8708 3820 8680 3801 8678
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 11:03 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 23, 11:03 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1103 PM CDT SAT APR 23 2011
.UPDATE...
UPDATED FOR THE 06Z TAF ISSUANCE.
&&
.DISCUSSION...
HEAVY RAINFALL EVENT UNFOLDING FOR SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS. CANNOT COMPLETELY RULE OUT A STRAY BRIEF
HAILER...BUT MAJOR CONCERN WILL BE HEAVY RAIN AND FLOODING FOR THE
REMAINDER OF THE NIGHT. HAVE UPDATED ALL PRODUCTS TO FINALLY
REMOVE THE TORNADO WATCH.
HAVING TOO MUCH FUN HERE AGAIN TODAY. MAIN ISSUE BEYOND THE
CURRENT SEVERE WEATHER CONTINUES TO BE HEAVY RAIN AND FLASH
FLOODING THREAT. ALREADY HAVE SIGNIFICANT FLOODING OVER PORTIONS
OF SOUTHWEST INDIANA...AND THE 12Z GFS SEEMS TO HAVE A PRETTY GOOD
HANDLE IN KEEPING THE BOUNDARY AND FOCUS FOR THUNDERSTORMS OVER
THE QUAD STATE AT LEAST THROUGH THE DAY SUNDAY...RATHER THAN
QUICKLY SHIFTING BACK NORTH TONIGHT. THEREFORE EXTENDED THE FLASH
FLOOD WATCH THROUGH 00Z MONDAY...AND WILL WAIT TO SEE IF WE WILL
GET THE ADVERTISED BREAK SUNDAY NIGHT INTO MONDAY THAT HAS BEEN
ADVERTISED FOR THE PAST FEW DAYS OF MODEL RUNS.
THE LAST WAVE CONTINUES TO BE CONSISTENTLY FORECAST BY THE GFS AND
ECMWF TO TRACK THROUGH THE AREA WEDNESDAY. THE HEAVIEST RAINFALL
MAY FALL IN THE MONDAY NIGHT THROUGH WEDNESDAY PERIOD...AS 2 TO 3
MAJOR IMPULSES LIFT NORTHEAST THROUGH THE REGION. WE ALREADY HAVE 2
TO 5 INCHES ACCORDING TO RADAR ESTIMATES...AND MAY SEE ANOTHER 2
TO 4 INCHES THROUGH SUNDAY. THE FINAL 2 DAYS MAY BRING ANOTHER 4
TO 6 INCHES. I WOULD NOT BE SURPRISED IF A FOOT OR MORE OF
RAINFALL OCCURS OVER SOME PORTIONS OF THE AREA BEFORE IT ENDS.
THE FLOODING WILL BECOME EXTREME OVER THE NEXT 3 TO 4 DAYS...AND
THE WATCH WILL LIKELY CONTINUE TO BE EXTENDED THROUGH WEDNESDAY.
&&
.AVIATION...
THUNDER WILL BE PREVALENT AT ALL SITES FOR THE DURATION OF THE
PERIOD...AS THE PRIMARY SURFACE FRONT REMAINS STALLED OUT OVER THE
REGION THROUGH THE 06Z PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR BALLARD-CALDWELL-
CARLISLE-CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-
HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-UNION KY-
WEBSTER.
MO...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
JAP/DBHazardous weather outlook, Apr 23, 7:41 PM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 741 PM CDT SAT APR 23 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 741 PM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY CONCERN TONIGHT...AS WIDESPREAD THUNDERSTORMS WILL CONTINUE TO STREAM NORTHEAST FROM SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS. THIS ACTIVITY WILL LIKELY SHIFT TO THE SOUTH AND EAST INTO SOUTHWEST INDIANA...AND PORTIONS OF WEST KENTUCKY OVERNIGHT. THE FLASH FLOOD WATCH REMAINS IN EFFECT. A FEW STORMS MAY BRIEFLY PULSE UP TO PRODUCE LARGE HAIL THIS EVENING OVER SOUTHEAST MISSOURI AND ADJACENT PORTIONS OF SOUTHERN ILLINOIS AND WEST KENTUCKY. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER OUR RIVER FLOOD PRODUCTS AT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH . .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE OVER MUCH OF THE QUAD STATE SUNDAY THROUGH WEDNESDAY...AS A FRONTAL BOUNDARY REMAINS NEARLY STATIONARY ACROSS THE REGION. THE HEAVIEST RAINS WILL FALL WHERE THUNDERSTORMS ARE ABLE TO TRAIN LONG THE STATIONARY BOUNDARY. SEVERAL INCHES OF RAIN WILL BE POSSIBLE. A FLASH FLOOD WATCH IS CURRENTLY IN EFFECT THROUGH SUNDAY...AND WILL MOST LIKELY BE EXTENDED THROUGH THE FIRST HALF OF NEXT WEEK. SEVERE STORMS WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE GENERALLY IN THE AFTERNOON AND EVENING HOURS EACH DAY SUNDAY THROUGH TUESDAY. THE BEST CHANCES FOR WIDESPREAD SEVERE STORMS WILL BE MONDAY NIGHT AND AGAIN TUESDAY NIGHT. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER TO OUR RIVER FLOOD PRODUCTS AT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH . .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED EACH DAY SUNDAY THROUGH TUESDAY. SPOTTERS SHOULD ALSO REPORT ANY FLOODING PROBLEMS THEY ENCOUNTER THROUGH THE NEXT SEVERAL DAYS. DRS
In the hours before
Special weather statement, Apr 23, 9:19 PM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 919 PM CDT SAT APR 23 2011 ILZ088>090-092>094-KYZ001-003>005-MOZ087-108>112-114-240315- PULASKI IL-ALEXANDER IL-MASSAC IL-JOHNSON IL-UNION IL-POPE IL- BALLARD KY-MCCRACKEN KY-CARLISLE KY-STODDARD MO-SCOTT MO- CAPE GIRARDEAU MO-MISSISSIPPI MO-BUTLER MO-NEW MADRID MO-RIPLEY MO- FULTON KY- 919 PM CDT SAT APR 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POPE...SOUTHERN UNION... SOUTHERN JOHNSON...NORTHWESTERN MASSAC...ALEXANDER AND PULASKI COUNTIES IN SOUTHERN ILLINOIS...AND NORTHWESTERN FULTON... NORTHWESTERN CARLISLE...NORTHWESTERN MCCRACKEN AND BALLARD COUNTIES IN WESTERN KENTUCKY...AND SOUTHEASTERN RIPLEY...NORTHERN NEW MADRID...BUTLER...MISSISSIPPI...SOUTHEASTERN CAPE GIRARDEAU...SCOTT AND STODDARD COUNTIES IN SOUTHEAST MISSOURI UNTIL 1015 PM CDT... AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL AND STRONG WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF THEBES TO 6 MILES EAST OF HARVIELL...MOVING EAST AT 35 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE BLOOMFIELD...DUDLEY... BENTON...COMMERCE...LAMBERT...MILL CREEK...MORLEY...TAMMS... VANDUSER...QULIN...HAY-WOOD CITY...DEXTER...DONGOLA...ULLIN... PULASKI...OLIVE BRANCH...ESSEX...BLODGETT...HORSESHOE LAKE CONSERVATION AREA...PENERMON...MOREHOUSE...CYPRESS...BERNIE... MOUNDS...OLMSTED...NEW GRAND CHAIN...SIKESTON...BAKER...DIEHLSTADT... MINER...KARNAK...MOUND CITY...BELKNAP...BERTRAND...CANALOU... CHARLESTON...CAIRO...MATTHEWS...PARMA...JOPPA...BARLOW...LA CENTER... NEW COLUMBIA...RISCO...WILSON CITY...WYATT...CATRON...KEVIL... ANNISTON...WICKLIFFE...EAST PRAIRIE...FARRENBURG...NORTH LILBOURN... NEW MADRID...LILBOURN AND HOWARDVILLE. THESE STORMS ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WHICH WILL SERVE TO EXACERBATE CURRENT FLOODING ISSUES IN A NUMBER OF AREAS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES WILL LIKELY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Special weather statement, Apr 23, 9:48 PM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 948 PM CDT SAT APR 23 2011 ILZ092>094-KYZ001>006-MOZ110>112-114-240345- PULASKI IL-ALEXANDER IL-MASSAC IL-BALLARD KY-MCCRACKEN KY-CARLISLE KY-GRAVES KY-HICKMAN KY-STODDARD MO-SCOTT MO-MISSISSIPPI MO-NEW MADRID MO-FULTON KY- 948 PM CDT SAT APR 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MASSAC...EASTERN ALEXANDER AND PULASKI COUNTIES IN SOUTHERN ILLINOIS...AND WESTERN FULTON...HICKMAN...NORTHWESTERN GRAVES...CARLISLE...WESTERN MCCRACKEN AND BALLARD COUNTIES IN WESTERN KENTUCKY...AND NEW MADRID... MISSISSIPPI...EASTERN SCOTT AND SOUTHEASTERN STODDARD COUNTIES IN SOUTHEAST MISSOURI UNTIL 1045 PM CDT... AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL AND STRONG WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PULASKI TO 5 MILES NORTHWEST OF EAST PRAIRIE TO 5 MILES WEST OF PARMA...MOVING EAST AT 40 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE RISCO...TALLAPOOSA... ANNISTON...MOUND CITY...CATRON...OLMSTED...WILSON CITY...CAIRO... WYATT...FARRENBURG...NEW GRAND CHAIN...NORTH LILBOURN...BARLOW... WICKLIFFE...LILBOURN...MARSTON...LA CENTER...HOWARDVILLE...NEW MADRID...BARDWELL...JOPPA...KEVIL...BLANDVILLE...COLUMBUS... ARLINGTON...LOVELACEVILLE...BOUNDURANT...DORENA...HICKMAN AND CLINTON. THESE STORMS ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WHICH WILL SERVE TO EXACERBATE CURRENT FLOODING ISSUES IN A NUMBER OF AREAS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES WILL LIKELY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Local storm report, Apr 24, 12:20 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1220 AM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HEAVY RAIN MARBLE HILL 37.30N 89.98W
04/23/2011 E3.00 INCH BOLLINGER MO EMERGENCY MNGR
3 INCHES OF RAINFALL IN 1 1/2 TO 2 HOURS IN PARTS OF
BOLLINGER COUNTY.
0840 PM FLASH FLOOD HERRIN 37.80N 89.03W
04/23/2011 WILLIAMSON IL TRAINED SPOTTER
4 TO 5 INTERSECTIONS WITH AT LEAST A FOOT OF WATER OVER
THEM.
0920 PM FLASH FLOOD WEST FRANKFORT 37.90N 88.93W
04/23/2011 FRANKLIN IL TRAINED SPOTTER
FLOODING UP TO DOORS ON CARS ON MCCLELLAN STREET NEAR
HIGH SCHOOL AND HIGHWAY 37 AT ST. LOUIS STREET.
1034 PM FLASH FLOOD PINCKNEYVILLE 38.08N 89.38W
04/23/2011 PERRY IL TRAINED SPOTTER
2 TO 3 INCHES OF WATER ON HIGHWAYS.
1137 PM FLASH FLOOD POPLAR BLUFF 36.76N 90.41W
04/23/2011 BUTLER MO EMERGENCY MNGR
4 WATER RESCUES...FROM HOMES AND CARS...5 INTERSECTIONS
CLOSED. WATER BEING PUMPED.
&&
DBLocal storm report, Apr 24, 12:42 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1242 AM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG NEELYVILLE 36.56N 90.51W
04/24/2011 BUTLER MO EMERGENCY MNGR
POWER LINES DOWN AND ELECTRICITY OUT IN THE TOWN.
&&
KELLYHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 12:02 PM CDT | Areal Flood Warning | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 10 hr |
Nearby
Flash Flood Warnings in Indiana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.